Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Mirena Coil Removal

(13 Posts)
Dozza Wed 10-Dec-08 10:49:53

Does anyone out there know how long it takes to get back to normal after having the Mirena Coil removed? I had it inserted almost 2 years ago and suffered from many of the things that others have mentioned: weight gain, water retention, bad temper, migranes and worst of all, which is why I had it removed, heart palpitations, which are really disturbing. I had it removed about 5 weeks ago now and hoped that the palpitations would have stopped by now, but they are still bad. Has anyone else suffered in this way and how long did it take for them to go? Thanks

DettaJnr Wed 10-Dec-08 11:05:03

I didn't have palpitations but had numerous other side effects. Maybe you should have this checked out with your doctor. The coil may not have been the cause and just a coincidence.

Dozza Wed 10-Dec-08 11:11:27

Hi. Thanks I am getting it checked out but it started a couple of weeks after I had the coil fitted and it seems to be quite a common side effect. I was just really hoping that the palpitations would have stopped by now, but no such luck!

curlywurlycremeegg Wed 10-Dec-08 11:11:49

The progesterone is released from the coil itself so once the coil is removed things should start to go back to normal pretty quickly. It's not like the depo injection where you are stuck with the side effects. I have just checked the BNF and palpitations are not listed as a side effect, I agree with Detta, please go and see your GP.

Dozza Wed 10-Dec-08 11:28:21

Oh dear! It's not looking good! I did go to the docs yesterday and have another appt in a couple of weeks to investigate further. I was just rather hoping that it would be lingering on from the coil. Thanks for your message.

Bluey28 Sat 14-Feb-09 23:26:39

hi I had mirena coil in june last year 2008 and had it removed 17th dec 2008 due to weight gain,bloat,etc side effects, since the removal my periods have not started yet, still feel bloated all over, want to know when will i get back to normal? Iam so angry that doctors dont tell you weight gain is common side effect among others.
please please anyone tell me when i get back to NORMAL!!

Molesworth Sat 14-Feb-09 23:29:56

I had mine removed last June and I'm still not back to normal, although I'm getting there! Skin problems are slowly clearing up and the depression has lifted. Periods got back to normal within two months though.

Do go to your GP to be on the safe side - good luck

gibo Tue 22-Dec-09 12:56:16

hi,

I suffer from very heavy periods and was advised mirena coil by the gyno. I've had it for nearly 12 months and my body has still not settled. I spot for most of the month save one week rest in between. Have sufferd bad anemia, skin irritation, excess weight and slight depression. I'm totally fed up but when I went to have it removed gyno couldn't find the thread! now need to have it removed with an internal scan! I'm trying to look for a different alternative to reduce my flow. Any suggestions?

Shazza61 Mon 11-Jan-10 18:01:11

I have my coil in for 5 years and on 31st December I had it removed, and haven’t stopped bleeding since, and it’s thick and black is this normal? And how long will it go on for any ideas?

CLOVER81 Mon 11-Jan-10 18:03:39

shazza i bled for about 2.5 weeks very very heavily after i had mine removed then a week of lighter bleeding been out 3 months now and periods are back to normal x

Shazza61 Tue 12-Jan-10 09:04:49

I have a coil before and it was never like this when it was removed... i am getting up during the night and having to change a couple of times, its just coming away in chunks...

ChrisJAG01 Mon 11-May-15 11:13:06

Hi, I had the Mirena coil removed 2 wks ago due to getting lower back pain and mood swings. I did not have any of this before the coil so believed this to be the cause. It was an instant relief my back pain melted away. I have experienced heavy bleeding since, now getting stomach cramps and nausea. Is this part of the change in cycle?

neeta06 Fri 22-Jan-16 20:08:35

Hi dozza I'm in the same place I found it hard tosleep and lose weight bloated but I found that when I toke it out it toke a year for body to go back to normal the doctors say the mirrna coil dose not affect anything else apart from what it is suppose to do smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now